Massachusetts, 2016Flash Flooding and Damaging Winds in Massachusetts, May 29, 2016
May 29, 2016 · NWS ALY · 11 events in 1 county or zone
A very warm and humid air mass was in place over western Massachusetts during the day on Sunday, May 29th. Although strong upper level ridging was initially in place over the area, an upper level trough started to approach from the west, with a surface cold front moving towards the area from Canada.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and humid air mass was in place over western Massachusetts during the day on Sunday, May 29th. Although strong upper level ridging was initially in place over the area, an upper level trough started to approach from the west, with a surface cold front moving towards the area from Canada.
During the afternoon hours, bands of slow moving showers and thunderstorms broke out over the Berkshires and slowly moved northeast. Due to the slow movement of these thunderstorms, heavy rainfall repeatedly fell over the same area in the Lee and Stockbridge portions of Berkshire County. This resulted in flash flooding occurring across the area, as some roads were temporarily closed due to being covered by water and debris. The flooding was so significant in Stockbridge that town officials declared a state of emergency. Spotters measured up to five inches of rainfall falling in just a few hours.
In addition, the thunderstorms produced gusty winds. This downed some trees and power lines across the area as well.
With the loss of daytime heating, showers and thunderstorms ended by the evening hours and the weather was quiet into the overnight hours. This allowed water to quickly recede across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 29, 12:34 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, May 29, 12:34 PM EST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Albany NY
134 PM EDT SUN MAY 29 2016
.SYNOPSIS...
Another day of hot and humid weather today. The high pressure
system which has been in place across the region will weaken over
the rest of the weekend and a low pressure system will approach
and cross the area bringing showers and thunderstorms especially
this afternoon and tonight. Some storms will produce heavy
downpours.
&&
.NEAR TERM /THROUGH TONIGHT/...
Convection continues to fire up across area in moist unstable
airmass in place across region. Dew points are in the mid/upper
60s and SPC mesoscale analysis indicates surface based CAPE values
are ranging from around 1000 to about 3000 j/kg. Precipitable
water values are high with 1.25 inches on the 12Z/ALY morning
sounding. These values are forecast to rise to around 1.5 inches
this afternoon so some storms will produce heavy downpours. With
upper ridge across region flow is light and storms are moving
slowly northeastward. Have already issued a small stream flood
advisory for a portion of northwestern Albany County into east
central Schoharie County for convection caught on the
terrain/Helderbergs. Have focused likely pops across the southern
Adirondacks, Mohawk Valley into the Schoharie Valley where the
greater coverage is expected and ran with mainly scattered
convection for the rest of the forecast area. Added enhanced heavy
rainfall wording for the thunderstorms into this evening.
Low clouds from the Connecticut River Valley eastward across New
England continue to gradually rise but are being very stubborn to
break up. Have adjusted temperatures especially in this area where
they are only in the 60s and 70s due to the clouds.
The high will lose its grip on the region tonight; heights will
fall as a upper level trough approaches. The focus for the greatest
chances/coverage for rainfall will shift to the area mainly south
and east of the Capital District as the precipitable water values
rise to about 2 inches as tropical and Atlantic moisture are drawn
northward into our region. Have enhanced wording for locally heavy
rainfall for this area overnight. Expecting mainly showers with
isolated thunderstorms possible through the overnight. Another
muggy night with lows only dripping back into the 60s with high
dew points and light winds.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Monday will also be fairly active as multiple frontal boundaries
are expected to cross the area. Monday morning may be more active
than Monday afternoon as the axis of high PWATS slides east of the
forecast area by Monday afternoon. Still expect fairly widespread
shower and thunderstorm activity. MLMUCAPES are generally down to
500 to 1000 J/KG by late in the day on Monday. Highs are expected
to be in the mid 70s to lower 80s.
On Monday night conditions are expected to improve with any
lingering convection weakening during the evening with dry weather
expected during the second half of the night. Lows Monday night
are expected to be in the mid 50s to lower 60s.
Tuesday and Tuesday night will feature dry weather and more
seasonable conditions as a ridge of high pressure builds into the
northeast from the Tennessee and Ohio valley regions. Expect highs
on Tuesday to be in the mid 70s to mid 80s with the lows Tuesday
night to be in the 50s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Tranquil conditions for the start of the long term portion of the
forecast, Wednesday-Thursday, as a ridge of high pressure extends
across the region from eastern Canada. This ridge will eventually
slide off the New England coast later Thursday, as an upper level
trough and attendant cold/occluded front approaches from the Great
Lakes region for Thursday night-Friday. This front may slow down and
potentially stall just south and east of the region by Saturday.
So, expect dry conditions for Wednesday into Thursday, with mainly
sunny/clear skies. Temperatures should be slightly above seasonal
levels, with highs reaching the mid 70s to lower 80s, and overnight
low temperatures mainly in the 50s, except for some 40s across
portions of the southern Adirondacks and southern Vermont.
Clouds should increase late Thursday, and more so for Thursday night
into Friday. As the front moves across Friday and Friday night,
expect some showers or a period of rain. Chance POPS are indicated
at this time range, since there is some uncertainty as to how
widespread the areal extent of showers or rain will be.
Have kept chance POPS into Saturday for most of the region outside
of the western Adirondacks, as the front possibly slows its
east/southeast progress, and potentially stalls.
With the expectation for clouds and some showers, have indicated
cooler high temperatures for Friday-Saturday, with mid 60s to lower
70s, warmest in valley locations. Overnight low temperatures should
mainly be in the 50s, although may not fall much below 50 in some
portions of the immediate Hudson River valley.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
As an upper level trough begins to approach...some scattered showers
and thunderstorms have developed north and west of KALB/KGFL. These
thunderstorms will slowly move east and affect KALB and KGFL roughly
between 21Z-23Z but will be amended if movement changes or if new
thunderstorms develop closer to the sites. MVFR ceilings and
visibilities are possible in thunderstorms...with some variable
winds and gusts to perhaps 25 kt.
A few thunderstorms are south of KPSF and slowly building north and
east and may just miss KPSF...but close enough so that VCTS included
this afternoon and as long as the storms build slowly north...there
could be a period of thunderstorms between 21Z-23Z with MVFR
ceilings and visibilities. All the thunderstorms are quite a
distance from KPOU...so keeping rain out of KPOU until later
tonight...when mostly showers and a possible isolated
thunderstorm...after 06Z.
After about 00Z...larger area of showers and scattered thunderstorms
will gradually track through the region...affecting KGFL...KALB and
KPSF. So...indicating VCTS through about 02Z-03Z with periods of
MVFR visibilities and ceilings in thunderstorms. Periods of showers
and MVFR ceilings and visibilities are possible through 13Z-15Z at
KGFL...KALB and KPSF. Showers will linger at KPOU through 18Z.
Winds will be variable and gusty up to 25 kt in thunderstorms
through this evening. OUtside of thunderstorms...winds will be south
at up to 10 kt this afternoon. South to southeast winds should
decrease to less than 10 KT after sunset and continue light to near
calm through the night. Winds should become south to southwest at 6
kt or less after 14Z-15Z Monday morning.
Outlook...
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
It will be another day of hot and humid weather today. The high
pressure system which has been in place across the region will
weaken over the rest of the weekend and a low pressure system will
approach and cross the area bringing showers and thunderstorms
especially this afternoon and tonight. Some storms will be capable
of producing heavy downpours.
Relative humidity values are expected to drop to 45 to 60 percent
this afternoon...recover to 80 to 100 percent tonight...and drop
to 55 to 75 percent on Monday.
Winds are expected to be south at 5 to 10 mph today...light and
variable tonight...and southwest at 5 to 10 mph on Monday.
&&
.HYDROLOGY...
The high pressure system which has been in place across the
region will weaken over the rest of the weekend and a low pressure
system will approach and cross the area bringing showers and
thunderstorms especially this afternoon and tonight. Some storms
will be capable of producing heavy downpours.
Precipitable water values will be high through the remainder
of the weekend especially Sunday night into Monday when they are
expected to be 1.5 to approaching 2 inches; 175 percent of normal
as tropical moisture is drawn into the region. Thus heavy
downpours are expected with some storms.
Widespread hydrologic issues are not anticipated, however heavy
downpours are expected which would lead to ponding of water and
minor flooding of urban, poor drainage, and low lying areas.
Drier weather looks to take hold for the middle of next week as
high pressure builds in. Chances for rain will return late in the
week into the weekend as a low pressure system approaches.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.
&&
.CLIMATE...
Record high temperatures.
Albany NY...
May 29th...93 degrees 1931 Daily records date back to 1874
Glens Falls NY...
May 29th...88 degrees 2012 - Record broken with a temperature of
89 degrees at 127 pm EDT.
Records date back to 1949
Poughkeepsie NY...
May 29th...96 degrees 1969 Records date back to 1949, however
data is missing from January 1993 through July 2000
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...IAA/11
NEAR TERM...IAA/11/NAS
SHORT TERM...11
LONG TERM...KL
AVIATION...NAS
FIRE WEATHER...11
HYDROLOGY...IAA/11
CLIMATE...IAA
Hazardous weather outlook, May 29, 2:30 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
330 AM EDT SUN MAY 29 2016
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
330 AM EDT SUN MAY 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE FLOODING OF POOR
DRAINAGE...URBAN...OR LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON MONDAY.
ALONG WITH THE CONTINUED THREAT FOR LOCALLY HEAVY RAINFALL...A FEW
THUNDERSTORMS MAY APPROACH SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 12:36 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
136 PM EDT SUN MAY 29 2016
NYZ039-040-047-048-291830-
MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-WESTERN SCHENECTADY-
136 PM EDT SUN MAY 29 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
MONTGOMERY...NORTHEASTERN SCHOHARIE...SOUTHWESTERN SCHENECTADY AND
SOUTHEASTERN FULTON COUNTIES...
AT 135 PM EDT...A CLUSTER STRONG THUNDERSTORMS WAS LOCATED AROUND
CENTRAL BRIDGE...OR 10 MILES NORTHEAST OF COBLESKILL TO
JUST NORTHWEST OF THE HELDERBERGS...MOVING NORTHEAST AT 10 MPH.
LOCALLY HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS AND
STANDING WATER IN LOW LYING AREAS.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...CANAJOHARIE...FONDA...
DUANESBURG...SCHOHARIE...FORT JOHNSON...DELANSON...CENTRAL BRIDGE...
TRIBES HILL...GLEN...PRINCETOWN...CARLISLE...BERKSHIRE...
CHARLESTON...FULTONVILLE...PALATINE BRIDGE...NELLISTON AND ESPERANCE.
THIS INCLUDES INTERSTATE 88 NEAR MILE MARKER 23.
LAT...LON 4309 7428 4280 7405 4279 7404 4273 7415
4273 7418 4272 7417 4262 7436 4294 7461
TIME...MOT...LOC 1735Z 238DEG 10KT 4278 7432
NASSpecial weather statement, May 29, 12:39 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT SUN MAY 29 2016
MAZ025-NYZ061-291845-
SOUTHERN BERKSHIRE-EASTERN COLUMBIA-
139 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE COUNTY...
AT 138 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
HOUSATONIC...OR NEAR GREAT BARRINGTON...MOVING NORTHEAST AT 10 MPH.
LOCALLY HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS AND
STANDING WATER IN LOW LYING AREAS.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...LEE...LENOX...BECKET...HOUSATONIC...STOCKBRIDGE...
WASHINGTON...ALFORD...TYRINGHAM...BEACHWOOD...BECKET CENTER...
MAHKEENAC SHORES...BERKSHIRE HEIGHTS...ROCKDALE MILLS...
WILLIAMSVILLE...SOUTH LEE...LARRYWAUG...LEISURE LEE...
MAHKEENAC HEIGHTS AND NEWSBOY STATUE.
LAT...LON 4222 7305 4215 7337 4230 7349 4240 7320
4236 7307 4233 7306 4231 7303
TIME...MOT...LOC 1738Z 239DEG 8KT 4227 7335
NASSpecial weather statement, May 29, 12:55 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT SUN MAY 29 2016
MAZ025-NYZ061-291900-
SOUTHERN BERKSHIRE-EASTERN COLUMBIA-
155 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE COUNTY...
AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
HOUSATONIC...OR NEAR GREAT BARRINGTON...MOVING NORTHEAST AT 5 MPH.
LOCALLY HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS
ANDSTANDING WATER IN LOW LYING AREAS.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...LEE...LENOX...BECKET...MIDDLEFIELD...HOUSATONIC...
STOCKBRIDGE...WASHINGTON...ALFORD...TYRINGHAM...BEACHWOOD...
BECKET CENTER...MAHKEENAC SHORES...BERKSHIRE HEIGHTS...
ROCKDALE MILLS...WILLIAMSVILLE...SOUTH LEE...LARRYWAUG...
LEISURE LEE AND MAHKEENAC HEIGHTS.
LAT...LON 4222 7305 4215 7337 4230 7349 4240 7320
4239 7318 4236 7307 4233 7306 4232 7304
4231 7303 4231 7302
TIME...MOT...LOC 1755Z 236DEG 5KT 4228 7337
NASSpecial weather statement, May 29, 1:03 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT SUN MAY 29 2016
NYZ039-040-082-291900-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-
203 PM EDT SUN MAY 29 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MONTGOMERY AND SOUTHERN FULTON COUNTIES...
AT 202 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED AROUND
EPHRATAH...OR NEAR CANAJOHARIE...MOVING NORTHEAST AT 5 MPH.
LOCALLY HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS
AND STANDING WATER IN LOW LYING AREAS.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...CANAJOHARIE...FONDA...FORT PLAIN...ST.
JOHNSVILLE...EPHRATAH...FORT JOHNSON...AMES...CAROGA LAKE...TRIBES HILL...
CAROGA LAKE PUBLIC CAMPGROUND...BERKSHIRE...FULTONVILLE...PALATINE
BRIDGE...NELLISTON...BLEECKER...SMITHS CORNERS...FICAL CORNERS AND
KINGSBORO.
LAT...LON 4321 7436 4298 7420 4281 7458 4282 7460
4302 7475 4303 7474
TIME...MOT...LOC 1802Z 236DEG 5KT 4298 7459
NASSpecial weather statement, May 29, 1:23 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT SUN MAY 29 2016
NYZ032-033-291915-
NORTHERN HERKIMER-HAMILTON-
223 PM EDT SUN MAY 29 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HERKIMER
AND NORTHWESTERN HAMILTON COUNTIES...
AT 222 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
BIG MOOSE...OR 12 MILES NORTH OF OLD FORGE...MOVING NORTHEAST AT 5
MPH.
LOCALLY HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS
AND STANDING WATER IN LOW LYING AREAS.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BIG MOOSE...LITTLE RAPIDS...ROBINWOOD...KEEPAWA...WOODS LAKE...
BRANDRETH...LAKE LILA...MOSHIER FALLS...RUSSIAN LAKE...NEHASANE...
LYON LAKE...PARTLOW AND BEAVER RIVER.
LAT...LON 4384 7465 4374 7512 4403 7516 4407 7491
4408 7475
TIME...MOT...LOC 1822Z 236DEG 5KT 4389 7496
NASSpecial weather statement, May 29, 1:33 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT SUN MAY 29 2016
MAZ001-NYZ054-291900-
NORTHERN BERKSHIRE-EASTERN RENSSELAER-
233 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BERKSHIRE AND
SOUTHEASTERN RENSSELAER COUNTIES...
AT 232 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BERLIN...OR 12
MILES WEST OF NORTH ADAMS...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...STEPHENTOWN...GRAFTON...BERLIN...HANCOCK...
NEW ASHFORD...GARFIELD...SWEETS CORNER...STEELES CORNERS...
COLE FIELD...CHERRYPLAIN...WHITE OAKS...STILLHAM...EAST GRAFTON...
PETERSBURG...BUCKS CORNER...NORTH HANCOCK...NORTH STEPHENTOWN...
SOUTH WILLIAMSTOWN AND WESTON FIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4250 7324 4255 7349 4282 7344 4279 7329
4275 7328 4274 7317
TIME...MOT...LOC 1832Z 192DEG 18KT 4264 7334
LFMThunderstorm Wind, Berkshire
- When
- May 29, 1:35 PM EST
- Where
- Berkshire County, 0.49 mi ENE of Glendale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.282, -73.341
Trees were reported down on wires in Glendale due to thunderstorm high winds.
Thunderstorm Wind, Berkshire
- When
- May 29, 1:40 PM EST
- Where
- Berkshire County, 1.05 mi WNW of Stockbridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.284, -73.320
Trees were reported down at the Stockbridge Cemetary in Stockbridge due to thunderstorm high winds.
Flash Flood, Berkshire
- When
- May 29, 1:43 PM EST to 4:45 PM EST
- Where
- Berkshire County, 1.36 mi WNW of Stockbridge to 1.52 mi NNE of Glendale
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.291, -73.322
Slow moving thunderstorms resulted in flash flooding in Stockbridge at the police station on West Stockbridge Road. Also, a portion of Route 183 was closed due to flooding in the village of Interlaken, where flooding impacted an ongoing culvert project near the Massachusetts Turnpike overpass. A portion of Glendale road was closed as well.
Flash Flood, Berkshire
- When
- May 29, 1:45 PM EST to 4:45 PM EST
- Where
- Berkshire County, 1.14 mi WNW of Stockbridge to 1.22 mi WNW of Stockbridge
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.288, -73.320
Heavy rainfall from slow moving thunderstorms resulted in flash flooding in Stockbridge. Main street was impassable due to high water. The bottom floor of the town office building had standing water that was mopped up before it could do any damage to equipment in the offices. Some nearby homes on Church Street had water in their basements as well.
Flash Flood, Berkshire
- When
- May 29, 2:00 PM EST to 4:45 PM EST
- Where
- Berkshire County, 0.55 mi NE of South Lee to 0.7 mi NNE of South Lee
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.286, -73.263
Heavy rainfall from slow moving thunderstorms resulted in flash flooding in Lee. Fairview street was closed due to high water and a car was trapped within the flood waters on Fairview Street beneath the Massachusetts Turnpike overpass.
Flash Flood, Berkshire
- When
- May 29, 2:00 PM EST to 4:45 PM EST
- Where
- Berkshire County, 0.86 mi SE of Lee to 0.79 mi W of East Lee
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.310, -73.240
Heavy rainfall from slow moving thunderstorms resulted in flash flooding in Lee. Greylock Street was closed due to high water.
Thunderstorm Wind, Berkshire
- When
- May 29, 2:00 PM EST
- Where
- Berkshire County, 0.86 mi SE of Lee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.310, -73.240
Wires were reported down on Greylock Street in Lee due to thunderstorm high winds.
Thunderstorm Wind, Berkshire
- When
- May 29, 2:00 PM EST
- Where
- Berkshire County, 1 mi SSE of Lee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.306, -73.243
A tree was downed due to thunderstorm high winds in Lee. The tree fell on a home resulting in minor damage.
Flash Flood, Berkshire
- When
- May 29, 2:05 PM EST to 4:45 PM EST
- Where
- Berkshire County, 0.95 mi SE of Lee to 0.91 mi SE of Lee
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.312, -73.235
Heavy rainfall from slow moving thunderstorms resulted in flash flooding in Lee. East Center Street was impassable due to high water.
Thunderstorm Wind, Berkshire
- When
- May 29, 2:05 PM EST
- Where
- Berkshire County, 0.57 mi E of Lenox Dale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.330, -73.239
A tree was down on wires in Lenoxdale due to thunderstorm high winds.
Flash Flood, Berkshire
- When
- May 29, 2:20 PM EST to 4:45 PM EST
- Where
- Berkshire County, 1.47 mi SSE of East Lee to 0.67 mi SE of East Lee
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.280, -73.210
Heavy rainfall from slow moving thunderstorms resulted in flash flooding in Lee. Forest Street was impassable due to high water and debris.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 29 to 31, 20161 death · $747,000 · 2 in hail · 33 events
- Hail and Heavy Rain in Nebraska, May 29, 2016$535,000 · 1.75 in hail · 21 events
- Hail in Kansas, May 29, 2016$545,000 · 1.75 in hail · 3 events
- Flash Flooding and Hail in Oklahoma, May 29, 20161 injured · $95,000 · 2.75 in hail · 14 events
- Flash Flood and Damaging Winds in New York, May 29, 2016$133,000 · 50 kt wind · 7 events
- Flash Flooding in New York, May 29, 2016$100,000 · 2 events
- Flash Flood and Flooding in Ohio, May 29 to 30, 2016$63,000 · 50 kt wind · 9 events
- Damaging Wind in Florida, May 29, 2016$50,000 · 1 event
- Flash Flooding and Hail in Texas, May 29, 20162.75 in hail · 30 events
- Flash Flood and Lightning Strike in North Carolina, May 29, 20161 injured · $25,000 · 2 events
- Damaging Wind in Kentucky, May 29, 2016$38,000 · 65 kt wind · 1 event
- Dust Storm and Hail in Texas, May 29 to 30, 2016$21,000 · 2.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629733, 629732, 629726, 629731, 629727, 629728, 629735, 629736, 629729, 629734, 629730.